In April, my husband was diagnosed with vasovagal syncope. He was in the hospital for 4 days having testing done. They told us they couldn't find anythign to cause his fainting.He has fainted while driving, standing, sitting, you name it. He gets dizzy very often and about once out of every 6 times he will actually faint. In the hospital he was getting very upset and anxious and they placed him on paxil. Upon leaving they said this would help the fainting. He was told he couldn't work or drive for 6-12 months. We have had to move in with family due to the financial problems this has placed on us. We have talked several times with the pcp, who has no advise for us but to wait out the 6-12 months. we are at month 5. The pcp said he doesn't know who to refer us to for help. He has had eeg, ekg, mri, ct scans. He was seen in the hospital by a cardiologist, neurologist, orthopaedist, psychiatrist, lung specialist...i think that is all of them. NO one has answers for us. My husband doesn't have health insurance either. WE don't get disability, social security...nothing. No kind of assistance at all. Does anyone have any idea who to start with?? What speciality?? This morning, he was walking upstairs and got into our bedroom and dropped....I literally caught him. Well as much as a 120 lb female can "catch" a 175 lb man. Please help...
My husband suffers from same thing....we went to an endocrinoligist, where husband adrenal function was ok, but was given fludrocortisone to keep his BP from falling out, and it has helped dramaticially with the syncope episodes. Since then he has also been evaluated at Cleveland Clinic, OHIO...at their SYNCOPE CLINIC....see if there is such a clinic near you. By the testing they did, it showed his autonomic nervous system...anything your body (nervous system does AUTOMATICALLY...regulate BP, heart rate...things you do not think about to do..) does not work while he is standing. It is a cardiovascular doctor that does this testing normally. NOT JUST TILT table testing, as that was not helpful for us. Hope this gives you some insight. M
I do not know where you are located but my advise would be to find an autonomic lab and have your husband tested. There are not that many facilities in the US, so you will probably have to travel. Vasovagal Syncope is one of the milder forms of Dysautonomia and there are medications that can help greatly. When he was diagnosed did they prescribe any medications for him to try?
I'm sorry your husband is having so much difficulty finding an appropriate treatment. I would recommend seeking a Cardiologist in an Academic Teaching Hospital for further testing and treatment. Has he ever had a Tilt Table Test?
The responses above are all good, he also can try compression stockings, recommended to us by a physician, my wife has similar trouble. There are meds, next step (we are not there yet), change docs if you get no help. An endocrinologist or internist (internist with experience with Addison's disease was helpful to us). Good luck!
I suffer from this, cut out all diuretics including coffee, drink water and Gatorade, the full sugar one, salt+sugar increases absorption, proven in countries with drought..likely an electrolyte imbalance...blood flows on water...I had 2 saline water bags added in me in the emergency room..felt instantly better for months. It's a problem with not retaining enough fluids. Water alone is not enough during extreme cases. May be triggered by heartburn too. Don't overfill your stomach.
I suffer from vasovagal syncope as well. My first episode was in May of 2012 and I just got an answer to my problem 2 months ago! I saw an electrophysiologist who performed a tilt table test and diagnosed me with postural orthostatic tachycardia syndrome (POTS). POTS is what causes my vasovagul syncope.. Hope that helps and good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.